Bounds for the right spectral radius of quaternionic matrices

  • I. Ali School Basic Sci., Indian Inst. Technology Indore, Simrol, India

Abstract

UDC 517.5 

In this paper  we present bounds for the sum of the moduli of right eigenvalues of a quaternionic matrix. As a consequence, we obtain bounds for the right spectral radius of a quaternionic matrix. We also present a minimal ball in 4D spaces which contains all the Gersgorin balls of a quaternionic matrix. As an application, we introduce the estimation for the right ˇ eigenvalues of quaternionic matrices in the minimal ball. Finally, we suggest some numerical examples to illustrate of our results.

References

S. L. Adler, Quaternionic quantum mechanics and quantum fields, International Series of Monographs on Physics, 88. Oxford Univ. Press, New York (1995) xii+586 pp. ISBN: 0-19-506643-X

S. S. Ahmad, I. Ali Bounds for eigenvalues of matrix polynomials over quaternion division algebra, Adv. Appl. Clifford Algebras, 26, № 4, 1095 – 1125 (2016). https://doi.org/10.1007/s00006-016-0640-7

J. L. Brenner, Matrices of quaternions, Pacif. J. Math., 1, 329 – 335 (1951). https://msp.org/pjm/1951/1-3/pjm-v1-n3-p02-p.pdf

A. Bunse-Gerstner, R. Byers, V. Mehrmann, A quaternion QR algorithm, Numer. Math., 55, 83 – 95 (1989). https://doi.org/10.1007/BF01395873

J. H. Conway, D. A. Smith, On quaternions and octonions: their geometry, arithmetic, and symmetry, A. K. Peters Natick (2003). xii +159 pp. ISBN: 1-56881-134-9

T. L. Hankins, Sir William Rowan Hamilton, The Johns Hopkins Univ. Press, Baltimore (1980) {rm xxi}+474 pp. ISBN: 0-8018-2203-3

R. A. Horn, F. Zhang, A generalization of the complex Autonne – Takagi factorization to quaternion matrices, Linear and Multilinear Algebra, 60, 1239 – 1244 (2012). https://doi.org/10.1080/03081087.2011.618838

W. Junliang, Z. Yan, Estimate for the lower bound of rank and the upper bound of eigenvalues norms sum of given quaternion matrix, Comput. Math. and Appl., 59, 3160 – 3166 (2010). https://doi.org/10.1016/j.camwa.2010.02.041

G. Opfer, Polynomials and Vandermonde matrices over the field the quaternions, Electron. Trans. Numer. Anal., 36, 9 – 16 (2009/10). https://etna.ricam.oeaw.ac.at/vol.36.2009-2010/pp9-16.dir/pp9-16.pdf

R. Pereira, Quaternionic polynomials and behavioral systems , Ph. D. Thesis, Univ. Aveira (2006)

R. Pereira, P. Rocha, On the determinant of quaternionic polynomial matrices and its application to system stability, Math. Methods Appl. Sci., 31, 99 – 122 (2008). https://doi.org/10.1002/mma.901

R. Pereira, P. Rocha, P. Vettori, Algebraic tools for the study of quaternionic behavioral systems, Linear Algebra and Appl., 400, 121 – 140 (2005). https://doi.org/10.1016/j.laa.2005.01.008

S. Quaisar, L. Zou, Distribution for the standard eigenvalues of quaternion matrices, Int. Math. Forum, 7, 831 – 838 (2012). http://www.m-hikari.com/imf/imf-2012/17-20-2012/qaisarIMF17-20-2012.pdf

L. Rodman, Stability of invariant subspaces of quaternion matrices, Complex Anal. Oper. Theory, 6, 1069 – 1119 (2012). https://doi.org/10.1007/s11785-012-0233-y

L. Rodman, Topics in quaternion linear algebra, Princeton Univ. Press, Princeton, NJ (2014). https://doi.org/10.1515/9781400852741

W. So, Quaternionic left eigenvalue problem, Southeast Asian Bull. Math., 29, 555 – 565 (2005).

C. C. Took, D. P. Mandic, F. Zhang, On the unitary diagonalisation of a special class of quaternion matrices, Appl. Math. Lett., 24, 1806 – 1809 (2011). https://doi.org/10.1016/j.aml.2011.04.038

C. C. Took, D.P. Mandic, Augmented second-order statistics of quaternion random signals, Signal Processing, 91, 214 – 224 (2011). https://doi:10.1016/j.sigpro.2010.06.024

B. Tu, The generalization of schur theorem over quaternion division ring, Chinese Ann. Math., 2, 130 – 138 (1988).

J. Wu, Distribution and estimation for eigenvalues of real quaternion matrices, Comput. Math. and Appl., 55, 1998 – 2004 (2008). https://doi.org/10.1016/j.camwa.2007.07.013

F. Zhang, Quaternions and matrices of quaternions, Linear Algebra and Appl., 251, 21 – 57 (1997). https://doi.org/10.1016/0024-3795(95)00543-9

F. Zhang, Gersˇgorin type theorems for quaternionic matrices, Linear Algebra and Appl., 424, 139 – 155 (2007). https://doi.org/10.1016/j.laa.2006.08.004}

L. Zou, Y. Jiang, J. Wu, Location for the right eigenvalues of quaternion matrices, J. Appl. and Math. Comput., 38, 71 – 83 (2012). https://doi.org/10.1007/s12190-010-0464-x

Published
25.05.2020
How to Cite
AliI. “Bounds for the Right Spectral Radius of Quaternionic Matrices”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 72, no. 6, May 2020, pp. 723-35, doi:10.37863/umzh.v72i6.6018.
Section
Research articles